Alert archive / Mississippi / Heat Advisories in 2021

Heat Advisory 2, NWS Memphis, TN

July 24, 20214 states

NWS Memphis, TN issued this heat advisory at Jul 24, 2021, 2:24 PM CDT for 4 states. It took effect at Jul 25, 2021, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2021, 2:24 PM CDT (19:24 UTC)
In effect from
Jul 25, 2021, 10:00 AM CDT
Expired
Jul 25, 2021, 7:00 PM CDT
In force
9 hr
Issued by
NWS Memphis, TN
All 55 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 45 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 428 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
428 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1195 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

500 
WWUS74 KMEG 241924
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
224 PM CDT Sat Jul 24 2021

ARZ036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-260000-
/O.NEW.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/
/O.CON.KMEG.HT.Y.0001.000000T0000Z-210725T0000Z/
Crittenden-St. Francis-Lee AR-Phillips-DeSoto-Tunica-Tate-Coahoma-
Quitman-Panola-Tallahatchie-Shelby-
Including the cities of West Memphis, Forrest City, Marianna, 
Helena, West Helena, Southaven, Olive Branch, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Charleston, Bartlett, Germantown, 
Collierville, Memphis, and Millington
224 PM CDT Sat Jul 24 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  105. For the second Heat Advisory, heat index values up to 107 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...For the Heat Advisory, until 7 PM CDT this evening. For 
  the Heat Advisory, from 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ009-018-026>028-035-MOZ113-115-MSZ021-TNZ001-002-019-048-049-
260000-
/O.NEW.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Dunklin-Pemiscot-
Yalobusha-Lake-Obion-Dyer-Lauderdale-Tipton-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, Kennett, Caruthersville, 
Water Valley, Coffeeville, Tiptonville, Union City, Dyersburg, 
Ripley TN, and Covington
224 PM CDT Sat Jul 24 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

* WHAT...Heat index values up to 107 expected.

* WHERE...Portions of North Mississippi, West Tennessee, East 
  Arkansas and Southeast Missouri.

* WHEN...From 10 AM to 7 PM CDT Sunday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
861 
WWUS74 KMEG 250721
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
221 AM CDT Sun Jul 25 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-021-TNZ001-002-019-048-049-088-260000-
/O.CON.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Yalobusha-Lake-Obion-Dyer-
Lauderdale-Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Water Valley, Coffeeville, Tiptonville, 
Union City, Dyersburg, Ripley TN, Covington, Bartlett, 
Germantown, Collierville, Memphis, and Millington
221 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT... Heat index values up to 107 expected.

* WHERE...Portions of North Mississippi, West Tennessee, Missouri
  Bootheel and East Arkansas.

* WHEN...From 10 AM to 7 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
549 
WWUS74 KMEG 250859
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
359 AM CDT Sun Jul 25 2021

MSZ002-013-TNZ003-020-050-051-089-260000-
/O.EXA.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/
Marshall-Lafayette-Weakley-Gibson-Haywood-Crockett-Fayette-
Including the cities of Holly Springs, Oxford, Martin, Dresden, 
Humboldt, Milan, Brownsville, Alamo, Somerville, and Oakland
359 AM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT... Heat index values up to 107 expected.

* WHERE...In Mississippi, Marshall and Lafayette Counties. In 
  Tennessee, Weakley, Gibson, Haywood, Crockett and Fayette 
  Counties.

* WHEN...From 10 AM to 7 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-021-TNZ001-002-019-048-049-088-260000-
/O.CON.KMEG.HT.Y.0002.210725T1500Z-210726T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Tunica-Tate-
Coahoma-Quitman-Panola-Tallahatchie-Yalobusha-Lake-Obion-Dyer-
Lauderdale-Tipton-Shelby-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Tunica, Senatobia, Clarksdale, Marks, 
Batesville, Charleston, Water Valley, Coffeeville, Tiptonville, 
Union City, Dyersburg, Ripley TN, Covington, Bartlett, 
Germantown, Collierville, Memphis, and Millington
359 AM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT... Heat index values up to 107 expected.

* WHERE...Portions of North Mississippi, West Tennessee, 
  Missouri Bootheel and East Arkansas.

* WHEN...From 10 AM to 7 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
554 
WWUS74 KMEG 251706
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
1206 PM CDT Sun Jul 25 2021

MSZ003>006-009-014>017-022>024-TNZ004-021-022-052>055-090>092-
260000-
/O.EXA.KMEG.HT.Y.0002.000000T0000Z-210726T0000Z/
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Union-Pontotoc-Lee MS-
Itawamba-Calhoun-Chickasaw-Monroe-Henry-Carroll-Benton TN-Madison-
Chester-Henderson-Decatur-Hardeman-McNairy-Hardin-
Including the cities of Ashland, Ripley MS, Corinth, Iuka, 
Booneville, New Albany, Pontotoc, Tupelo, Fulton, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Paris, 
Huntingdon, Camden, Jackson, Henderson, Lexington, Parsons, 
Decaturville, Bolivar, Selmer, and Savannah
1206 PM CDT Sun Jul 25 2021

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT... Heat index values up to 107 expected.

* WHERE...Portions of North Mississippi and West Tennessee.

* WHEN...From 10 AM to 7 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-002-007-
008-010>013-020-021-TNZ001>003-019-020-048>051-088-089-260000-
/O.CON.KMEG.HT.Y.0002.000000T0000Z-210726T0000Z/
Clay-Greene-Craighead-Poinsett-Mississippi-Cross-Crittenden-
St. Francis-Lee AR-Phillips-Dunklin-Pemiscot-DeSoto-Marshall-
Tunica-Tate-Coahoma-Quitman-Panola-Lafayette-Tallahatchie-
Yalobusha-Lake-Obion-Weakley-Dyer-Gibson-Lauderdale-Tipton-
Haywood-Crockett-Shelby-Fayette-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, 
Marianna, Helena, West Helena, Kennett, Caruthersville, 
Southaven, Olive Branch, Holly Springs, Tunica, Senatobia, 
Clarksdale, Marks, Batesville, Oxford, Charleston, Water Valley, 
Coffeeville, Tiptonville, Union City, Martin, Dresden, Dyersburg,
Humboldt, Milan, Ripley TN, Covington, Brownsville, Alamo, 
Bartlett, Germantown, Collierville, Memphis, Millington, 
Somerville, and Oakland
1206 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT... Heat index values up to 107 expected.

* WHERE...Portions of North Mississippi, West Tennessee, 
  Missouri Bootheel and East Arkansas.

* WHEN...From 10 AM to 7 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
643 
WWUS74 KMEG 251858
NPWMEG

URGENT - WEATHER MESSAGE
National Weather Service Memphis TN
158 PM CDT Sun Jul 25 2021

ARZ027-035-036-048-049-058-MSZ001-007-008-010>012-020-TNZ088-
260100-
/O.NEW.KMEG.HT.Y.0003.210726T1500Z-210727T0000Z/
/O.CON.KMEG.HT.Y.0002.000000T0000Z-210726T0000Z/
Poinsett-Cross-Crittenden-St. Francis-Lee AR-Phillips-DeSoto-
Tunica-Tate-Coahoma-Quitman-Panola-Tallahatchie-Shelby-
Including the cities of Harrisburg, Wynne, West Memphis, 
Forrest City, Marianna, Helena, West Helena, Southaven, 
Olive Branch, Tunica, Senatobia, Clarksdale, Marks, Batesville, 
Charleston, Bartlett, Germantown, Collierville, Memphis, 
and Millington
158 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT MONDAY...

* WHAT...For the first Heat Advisory, heat index values up to 
  107. For the second Heat Advisory, heat index values up to 107 
  expected.

* WHERE...Portions of North Mississippi, West Tennessee and East 
  Arkansas.

* WHEN...For the Heat Advisory, until 7 PM CDT this evening. For 
  the Heat Advisory, from 10 AM to 7 PM CDT Monday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

ARZ009-018-026-028-MOZ113-115-MSZ002>006-009-013>017-021>024-
TNZ001>004-019>022-048>055-089>092-260000-
/O.CON.KMEG.HT.Y.0002.000000T0000Z-210726T0000Z/
Clay-Greene-Craighead-Mississippi-Dunklin-Pemiscot-Marshall-
Benton MS-Tippah-Alcorn-Tishomingo-Prentiss-Lafayette-Union-
Pontotoc-Lee MS-Itawamba-Yalobusha-Calhoun-Chickasaw-Monroe-Lake-
Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale-
Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette-
Hardeman-McNairy-Hardin-
Including the cities of Piggott, Corning, Paragould, Jonesboro, 
Blytheville, Kennett, Caruthersville, Holly Springs, Ashland, 
Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, 
Pontotoc, Tupelo, Fulton, Water Valley, Coffeeville, Bruce, 
Calhoun City, Houston, Okolona, Amory, Aberdeen, Tiptonville, 
Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, 
Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, 
Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville,
Oakland, Bolivar, Selmer, and Savannah
158 PM CDT Sun Jul 25 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT... Heat index values up to 107 expected.

* WHERE...Portions of North Mississippi, West Tennessee, 
  Missouri Bootheel and East Arkansas.

* WHEN...From 10 AM to 7 PM CDT today.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this heat advisory went out at Jul 24, 12:51 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jul 24, 12:51 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Memphis TN
1251 PM CDT Sat Jul 24 2021

.UPDATE...
Updated for 18Z Aviation Forecast Discussion below.

&&

.PREV DISCUSSION... /issued 634 AM CDT Sat Jul 24 2021/

UPDATE...
See the 12z aviation discussion.

PREV DISCUSSION... /issued 427 AM CDT Sat Jul 24 2021/

DISCUSSION...

Presently, temperatures are into the mid 70s with patchy, dense
fog across portions of the Mid-South. Temperatures will be in
the low to mid 90s with heat indices around 105F. A heat advisory
will be in effect from the Memphis metro area south through the
Delta from 11am to 7pm. We still have some lingering wildfire
smoke resulting in hazy conditions along the Tennessee River and
points north. This should gradually move out of the area by this
evening. Diurnal showers and thunderstorms are expected this
afternoon and should die off with sunset. Temperatures will cool
into the mid 70s tonight.

Lather, rinse and repeat for Sunday. Hot and humid with the
potential for heat indices to get to heat advisory criteria of
105F with the possibility of another heat advisory. Diurnal
showers and thunderstorms and early morning fog the same as
Saturday.

Now for the new work week not much has changed. The ridge is still
in place over the Southern Rockies. A mid-level high pressure is
sitting along the Texas Gulf Coast. The trough that was over the
Great Lakes will be moving east into the Atlantic Ocean. A
shortwave riding the edge of the ridge, may bring a weak cold
front through the area. Confidence is low on exactly how far south
the front makes it. So coverage of showers and thunderstorms
increase Monday afternoon into Tuesday evening. The front looks to
exit the area and we return to the same weather, different day
pattern. Most mornings will be dry, the afternoons still have the
possibility of diurnal showers and thunderstorms. The heat will be
the big concern as we move through the week. Building
temperatures in the mid to upper 90s with dewpoints in the mid 70s
means heat indices will approach heat advisory criteria of 105F
for a few days and heat advisories may be needed. This will be
closely watched as we continue on with the week.

Looking at next weekend a trough begins digging into the Great
Lakes area. The pattern doesn't budge that much. The ridge is
still well defined over the Rockies and Desert Southwest while a
trough is digging in a bit further south over the Great Lakes. We
will still be in that outer periphery of the ridge so temperatures
and heat indices look to remain high and diurnal showers and
thunderstorms an ever-present possibility.

SMW

&&

.AVIATION...
18Z TAFs

Similar to the past several days, agitated cumulus had developed
by 17Z. GOES Daytime Microphysics imagery showed cloud top ice
and developing lightning potential in a few isolated towering
cumulus over northeast MS. Proximity to TUP was sufficient to
warrant a VCTS mention.

Outside of north MS, deep convection less organized and persistent,
under ridging aloft.

PWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for Crittenden-Lee AR-
     Phillips-St. Francis.

MO...None.
MS...Heat Advisory until 7 PM CDT this evening for Coahoma-DeSoto-
     Panola-Quitman-Tallahatchie-Tate-Tunica.

TN...Heat Advisory until 7 PM CDT this evening for Shelby.

&&
Hazardous weather outlook, Jul 24, 4:36 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
436 AM CDT Sat Jul 24 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-251145-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
436 AM CDT Sat Jul 24 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A Heat advisory is in effect from 11 AM to 7 PM for portions of
northwest Mississippi, west Tennessee and east Arkansas. Heat
index values will be near 105 this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Hot and humid conditions will stretch through the week, with heat
index values in the triple digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

SMW

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:13 AM CDTHeat AdvisoryMEGShelby15 hr
Jul 24, 4:51 AM CDTDense Fog AdvisoryMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 11 more3 hr

Nearby

Heat Advisories in Mississippi, 2021Heat Advisories in Tennessee, 2021Heat Advisories in Arkansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.